MAUDE Adverse Event Report: COOK ENDOSCOPY 10 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL

COOK ENDOSCOPY 10 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL
Model Number G31919
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter section: occupation - unknown.Investigation evaluation: a product evaluation was performed only by the picture provided with this report because the product said to be involved was not provided to cook for evaluation.A photo of the lot number was not provided.The photo received shows the barrel with 6 bands still remaining on it.The customer indicated that 2 bands had been successfully deployed which indicates that 8 bands should still be located on the barrel.The other 2 bands are unaccounted for.The beads that can be seen in the photo appear to be in position to deploy the remaining bands, although they have been slightly shifted.No further investigation can be performed without return of the device.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Band deployment difficulty can occur if the endoscope accessory channel is compromised.In these cases, the endoscope accessory channel collapses, restricting the trigger cord and preventing proper band deployment.The instructions for use contain the following statement: "use of an endoscope in a sound state of repair is a prerequisite for a successful multi-band ligation procedure." band deployment difficulty can occur if the trigger cord is not properly seated in the handle assembly.The instructions for use advise the user: "note: knot must be seated into hole or handle will not function properly." a precaution in the instructions for use state: "it is vital that the integrity of the working channel is intact as grooves or other obstructions in the working channel can potentially cause the string to catch, resulting in band deployment difficulty." it is possible that this could lead to band deployment difficulty and damage to the trigger cord as well.Prior to distribution, all 10 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an esophagogastroduodenoscopy (egd), the physician used a 10 shooter saeed multi-band ligator.The physician successfully released the first and second band.But, the physician could not release the third band.The physician placed the handle in the two-way position, and pulled the thread by hand, but it still failed.The physician then changed to another one of the same devices to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Initial reporter section: occupation - unknown.Device manufacturers only section: ec method code - incomplete device returned (4116) investigation evaluation: the product said to be involved was returned in an open box/ tray from the lot number provided in the report.The label matches the product returned.Missing from the return were the irrigation adapter, the loading catheter, and two (2) bands that are unaccounted for.A photo was also provided by the customer.The photo received shows the barrel with 6 bands still remaining on it.It can be seen in the photo that the trigger cord beads had been shifted out of position relative to the other beads resulting in loops in each leg of the trigger cord on each side of the barrel.Our laboratory evaluation of the returned product could not confirm the difficulty deploying the bands.The trigger cord, connected to the barrel with 6 bands remaining on the barrel and the two-way handle were included in the return.During our laboratory analysis, the multi-band ligator device was attached to an endoscope that was placed in a simulated gastrointestinal position with vacuum attached.The endoscope has an accessory channel that is 2.8 mm in diameter (olympus 2.8 gif q20 endoscope).Visual inspection of the barrel prior to attachment to the endoscope revealed that both legs of the trigger cord had pulled out from under the remaining bands on the barrel resulting in a loop in the trigger cord on each leg.It can also be seen that the beads for band five (5) and band six (6) were very close together.The multi-band ligator barrel was then attached onto the end of the endoscope.Simulated varices were placed at the end of the barrel and vacuum pulled and each band was fired.It was observed that the bands fired individually, constricted and functioned as intended.A visual examination of the device was performed.The trigger cord was examined and all twenty (20) deployment beads were present.However, it was discovered that the beads for band five (5) were located directly beside the beads for band six (6).The correct location of the beads could not be verified due to a knot found in the trigger cord.The extra knot in the trigger cord was removed and all beads other than the beads for band five (5) were positioned correctly on the inspection plate.The band five (5) beads could be moved along the trigger cord legs.The beads were examined using magnification and found to be correctly filled and had no evidence of excess flash.The length of the trigger cord was measured at 124.8 cm between the knots.The trigger cord was intact and not broken.An evaluation of the handle wheel movement was also performed and the wheel functioned as intended.The device history record for the lot number said to be involved was reviewed.In addition, the sub dhr for the trigger cord lot number involved was also reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Although no issues were experienced in the deployment of the remaining bands during our investigation, the knot and loops found on the trigger cord may have contributed to the user's difficulty in effectively deploying the bands during use.Band deployment difficulty can occur if the endoscope accessory channel is compromised.In these cases, the endoscope accessory channel collapses, restricting the trigger cord and preventing proper band deployment.The instructions for use contain the following statement: "use of an endoscope in a sound state of repair is a prerequisite for a successful multi-band ligation procedure." band deployment difficulty can occur if the trigger cord is not properly seated in the handle assembly.The instructions for use advise the user: "note: knot must be seated into hole or handle will not function properly." a precaution in the instructions for use state: "it is vital that the integrity of the working channel is intact as grooves or other obstructions in the working channel can potentially cause the string to catch, resulting in band deployment difficulty." it is possible that this could lead to band deployment difficulty and damage to the trigger cord as well.Prior to distribution, all 10 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
10 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
MND, LIGATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key11091394
Report Number1037905-2020-00574
Device Sequence Number14419406
Product Code MND
UDI-Device Identifier00827002319196
UDI-Public(01)00827002319196(17)210506(10)W4345785
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2021
Device Model NumberG31919
Device Catalogue NumberMBL-U-10
Device Lot NumberW4345785
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2021
Initial Date Received by Manufacturer 12/05/2020
Supplement Date Received by Manufacturer01/07/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS GIF H260 GASTROSCOPE